MAUDE Adverse Event Report: SYNTHES GMBH T-PAL SPACER APPLICATOR HANDLE; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR

SYNTHES GMBH T-PAL SPACER APPLICATOR HANDLE; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Catalog Number 03.812.001
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020, the patient underwent for an unknown surgery.During the surgery, the applicator shaft and knob blocked when timing up and in to prepare for the pick-up of the inner shaft.The surgery was completed without delay.No adverse patient consequences.This complaint involves two (2) devices.This report is for (1) t-pal spacer applicator handle.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4, d7 h3, h4, h6: a manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure, no manufacturing record evaluation is required.The device was manufactured on september 27, 2017.Visual inspection: the applicat out shaft was received at us customer quality (cq).Visual inspection of the complaint device showed no damage.Functional test: a functional assessment was performed on the complaint device and the returned mating device.The devices were able to assemble and disassemble smoothly, without binding or getting stuck.The complaint was not able to be replicated.Dimensional inspection: a dimensional inspection was not performed since it was not applicable to the complaint condition.Document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is not confirmed as no damage was observed and the complaint device assembled and disassembled smoothly with mating device.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9.

Brand Name
T-PAL SPACER APPLICATOR HANDLE
Common Device Name
INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11057079
Report Number8030965-2020-09914
Device Sequence Number2684445
Product Code MAX
UDI-Device Identifier07611819405813
UDI-Public(01)07611819405813
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.812.001
Device Lot NumberL475754
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer02/23/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date02/23/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APPLICATOR KNOB